Alert archive / Florida / Small Craft Advisories in 2023
Small Craft Advisory 26, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Apr 29, 2023, 2:11 PM EDT. It took effect at Apr 30, 2023, 6:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2023, 2:11 PM EDT (18:11 UTC)
- In effect from
- Apr 30, 2023, 6:00 PM EDT
- Expired
- May 1, 2023, 4:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Melbourne, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 10:38 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 29, 10:38 AM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1038 AM EDT Sat Apr 29 2023
...New UPDATE, MARINE, AVIATION, PREV DISCUSSION...
.UPDATE...
Issued at 1029 AM EDT Sat Apr 29 2023
Regional satellite imagery shows a Mesoscale Convective System (MCS)
over the Gulf waters ahead of an advancing cold front. The MCS will
continue to move towards the Florida peninsula today arriving in
east central Florida late this afternoon and into the evening. An
east coast seabreeze will develop before the arrival of the MCS, and
strong discrete cells are expected along the coast. Surface heating
in combination with increasing winds aloft and 500mb temperatures
between -10 and -12C will allow for a few storms to become severe.
The Storm Prediction Center has highlighted the majority of east
central Florida in a Slight risk (2 of 5) with Martin county in a
Marginal risk (1 of 5). Hazards with discrete cells developing along
the seabreeze include damaging wind gust, large hail and an isolated
tornado. Coverage of showers and storms will increase into the
evening as the MCS moves across the Florida peninsula and offshore.
There will be a brief break in coverage tonight before another round
of strong storms associated with a cold front moves across the
area early Sunday. Damaging wind gust and the potential for a
brief tornado will be possible overnight.
&&
.MARINE...
Issued at 1029 AM EDT Sat Apr 29 2023
Today-Tonight...Current observations at NOAA buoy 41009 (20 NM
east of Cape Canaveral) show SSW winds of 10 kts with seas of 2
ft. Winds will slightly back becoming S around 15-20 kts. Seas
build to 3-4 ft through the afternoon with 5 ft across the far
offshore waters. Coverage of offshore-moving showers and strong
lightning storms will increase through the afternoon and into the
evening. Boating conditions become hazardous tomorrow.
&&
.AVIATION...
(12Z TAFS)
Issued at 1029 AM EDT Sat Apr 29 2023
Coverage of strong storms increases late this afternoon and into the
evening. TEMPOs for +TSRA at all terminals. An east coast seabreeze
is expected to develop this afternoon, but will struggle to move far
beyond coastal terminals. S winds this morning will become SW
increasing to around 15kts with locally higher gusts possible.
Another round of strong storms will occur overnight into the early
morning hours. Sustained winds will increase to around 20-25 kts on
Sunday.
&&
.PREV DISCUSSION...
Issued at 500 AM EDT Sat Apr 29 2023
Sunday-Monday... Guidance hints that Sunday could be the grand
finale after a series of shortwaves have crossed the state of
Florida, resulting in a gauntlet of severe weather over the last
week. One last final round of scattered to numerous showers and
lightning storms are forecast by early Sunday morning as a "cool
front" sweeps east-southeast across east central Florida. Strong to
severe storms will once again be a concern, especially as wind
fields increase, resulting in an elevated threat for severe weather.
In fact, the NAEFS and ECMWF ensembles shows that wind speeds will
approach the climatological maximum at the surface and even moreso
at 850mb which adds to confidence in not only the severe weather
potential, but that Sunday will certainly be a windy day. Winds will
likely gust to around 30-35 mph from the west-southwest over land
with gusts to 40mph+ possible over the local Atlantic waters.
With that said, a Gale Watch has been issued for Sunday over the
offshore waters, as well as a Small Craft Advisory across the
nearshore waters. A wind advisory also may be needed if trends
continue. Additionally, hi-res models continue to indicate severe
weather parameters that are a bit concerning on Sunday with a 50-60kt
LLJ, 50-60kt (0-6km) shear, ML CAPE in the 1,500-2,000+ J/kg range,
SCP as high as 10-15, STP as high as 5-7, 3km helicity in the 200-
500 m^2/s^2 range, 3km EHI in the 2-4 range, and steep mid level
lapse rates. With the aforementioned ingredients in place, strong to
severe storms will have the potential to produce damaging wind gusts
up to 60-70mph, quarter size hail, and heavy rainfall (1-3").
Conditions will also be conducive for a secondary threat for
tornadoes. Rain chances will gradually diminish from the northwest
to southeast as the front sags southeast and clears the Treasure
Coast by Sunday afternoon/evening with decreasing cloud cover
expected. Afternoon high temperatures are forecast to reach the low
to mid 80s each day with lows in the upper 50s to mid 60s.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 86 67 81 61 / 80 90 60 0
MCO 90 68 80 63 / 80 90 60 0
MLB 89 71 85 62 / 70 70 80 0
VRB 91 71 86 60 / 60 50 80 0
LEE 89 69 80 62 / 80 90 40 0
SFB 89 68 82 62 / 80 90 60 0
ORL 91 70 82 64 / 80 90 60 0
FPR 89 72 85 61 / 60 50 80 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 5 AM to 8 PM EDT Sunday for AMZ550-552-
555.
Gale Watch from late tonight through Sunday afternoon for AMZ570-
572-575.
&&
Law/Watson/SedlockHazardous weather outlook, Apr 29, 11:07 AM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1107 AM EDT Sat Apr 29 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-300315- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1107 AM EDT Sat Apr 29 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms are expected to develop over east central Florida after 2 pm and move quickly toward the northeast. Some of these storms will become strong to severe as they interact with larger lake breeze boundaries and especially the east coast sea breeze just inland from the coast. Damaging wind gusts, large hail, frequent lightning strikes and heavy rain will be possible. A brief tornado may occur. Late tonight, another band of storms associated with an approaching cool front, is forecast to sweep east from the Gulf of Mexico. These storms will have more wind shear and dynamic forcing to work with. As a result, there is a threat for nocturnal tornadoes with these storms as they push into Lake, Volusia, Seminole, Orange and northern Osceola counties after 4 am. Make sure you have multiple ways to receive weather warnings and consider keeping your phone on and charged tonight. .FLOOD IMPACT... Locally heavy rains will accumulate up to 3 inches in a short time causing temporary flooding of low lying and poor drainage areas. .MARINE THUNDERSTORM GUST IMPACT... Storms late this afternoon and early this evening will be capable of producing wind gusts greater than 35 knots, large hail, frequent cloud-to-water lightning, and locally higher waves on inland lakes, the Intracoastal Waterway, and nearshore Atlantic waters. .WATERSPOUT IMPACT... Storms containing brief funnel clouds or waterspouts will be possible within coastal areas late this afternoon as storms interact with the east coast sea breeze then push offshore. .WIND AND SEA IMPACT... South winds will increase to 15 to 20 knots this afternoon and evening. Small craft should exercise caution. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at all central Florida Atlantic beaches. Check with the local beach patrol for additional information about ocean hazards and always heed the advice of lifeguards. Swim only within sight of a lifeguard and never enter the ocean alone. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Potential for strong to severe storms will continue Sunday as a frontal boundary sweeps through. The main threats will be strong wind gusts, hail, and possible tornado or two. Ponding water will be an increasing hazard through this period, as rounds of rainfall accumulate each day. There will be at least a Moderate risk of dangerous rip currents through the weekend. Hazardous boating conditions are forecast to develop on Sunday, as southwest winds increase 25 knots with gusts to Gale force. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Law
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:46 AM EDT | Gale Watch | MLB | 10 hr | |
| Apr 29, 3:46 AM EDT | Small Craft Advisory | MLB | 44 hr | |
| Apr 29, 2:11 PM EDT | Gale Warning | MLB | 28 hr | |
| Apr 29, 2:55 PM EDT | Special Weather Statement | MLB | Okeechobee | 35 min |
| Apr 29, 3:00 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| Apr 29, 3:03 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 42 min |
| Apr 29, 3:31 PM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Apr 29, 3:37 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 38 min |
| Apr 29, 3:39 PM EDT | Special Marine Warning | MLB | 66 min | |
| Apr 29, 3:43 PM EDT | Special Weather Statement | MLB | Saint Lucie | 47 min |
| Apr 29, 3:52 PM EDT | Tornado Warning | MLB | Brevard, Osceola | 11 min |
| Apr 29, 4:03 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 42 min |
| Apr 29, 4:10 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 40 min |
| Apr 29, 4:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Apr 29, 4:16 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 29 min |
| Apr 29, 4:29 PM EDT | Special Weather Statement | MLB | Osceola | 31 min |
| Apr 29, 4:40 PM EDT | Special Marine Warning | MLB | 95 min | |
| Apr 29, 4:45 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Seminole | 30 min |
| Apr 29, 4:48 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 27 min |
| Apr 29, 4:54 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 36 min |
| Apr 29, 5:07 PM EDT | Special Marine Warning | MLB | 53 min | |
| Apr 29, 5:07 PM EDT | Special Weather Statement | MLB | Osceola | 23 min |
| Apr 29, 5:13 PM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| Apr 29, 5:21 PM EDT | Special Weather Statement | MLB | Brevard | 24 min |
| Apr 29, 5:25 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 65 min |
| Apr 29, 5:30 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 30 min |
| Apr 29, 5:54 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 15 min |
| Apr 29, 5:58 PM EDT | Special Marine Warning | MLB | 62 min | |
| Apr 29, 6:01 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 59 min |
| Apr 29, 6:18 PM EDT | Special Marine Warning | MLB | 87 min | |
| Apr 29, 7:03 PM EDT | Special Weather Statement | MLB | Martin | 27 min |
Nearby
Small Craft Advisories in Florida, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.